Originally Posted by Lenin
Something like a lisinopril-HCTZ mix is a good blood pressure med combination IF you don't develop a severe cough from it.
Dehydration is caused by a drastic loss of sodium and water and would normally contraindicate taking a diuretic. WHat kind of BP reading did they get in the E/R? How long after the E/R visit did your doctor find the reading of 140/90?
I think medicating after a SINGLE doctor's visit showing only 140/90, ESPECIALLY in light of recent dehydration, was a big mistake.
Why not get hold of a BP tester, and test yourself at home for a couple weeks to get an idea of your REAL blood pressure before you get on a lifetime treadmill of these drugs, perhaps needlessly. If you DO take the drug, make sure you know what the earliest symptoms of dehydratiion feel like and stop the thiazide before you get into trouble again; dehydration can be severe enough during this sweltering summer without being compounded by a diuretic.
DON'T withhold salt while taking a diuretic.
Thanks for the input, and my thoughts exactly!. I think he is jumping the gun here. I also thinks he forgets to take into account my anxiety issues, I really only get anxiety and attacks when I am bothered by physical changes and feelings having to do with my health and body. Sometimes I think doctors just dont acknowledge psychological issues like this and the affects it can have on things like a temporary spike in BP.
I saw him about a month after the dehydration incident when he took the reading. The people in the ER didnt say anything about my BP. He said he was suprised they didnt but then I thought well they probably thought rationally and knew that I was freaking out not to mention messed up from the atkins/dehydration episode.
I am going to get a BP tester myself. You know, after that visit when he said it was a bit high, I started going to the Jewel Grocery store where they have a BP tester chair. I would take my readings several times a week for almost two months and they always turned out good. The only time they were slightly elevated was the first reading after walking in there nervously. Then I would walk to the magazine isle for a minute, calm myself go back and take a few more all being fine. And especially seeing me once, taking one reading and declaring that I should take a Diuretic for the rest of my life seemed way off to me. Yea, a year later it was about the same reading, but I was in the same scenario, visiting the doctor and nervous about it.
Im 26, I dont drink coffee and stay away from caffeine. I smoked for 5 years but quit 5 years ago. I hardly drink at all, and I generally eat healthy and started to eat even better recently along with exercise. My only guess for spikes in BP is possible anxiety or stress. Something else I noticed is people mention food allergies can cause spikes? I get food reactions ALL the time almost on a daily basis. There are many things I cannot eat and many things I do eat cause bloating or some sort of reaction, sometimes I get hives.
I dont think he is helping as much as he could be before just throwing me on a drug. Honestly, hes a good Doc otherwise, was never much into just throwing meds at people and doesnt have the med advertisings all over his office like a lot of places. I used to go to a Wholistic doc a few years ago who helped me overcome a bad stomach issue I was having I am considering going to him again to help me get this down naturally. I am not one for taking drugs, if I have to then I will be it seems like not enough natural alternatives have been tried yet.
Something else that happened to me lastnight was two incidents where I started to sweat alot along with the nausea and dizziness. However I dont think my heart was racing, it could have been anxiety afraid that something was going to happen or it could be from the pill. Its just hard to know for sure, especially since I only took one pill so far and it had only been 8 hours or so.